Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 308, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 6, 2000, 1:29 AM CDT for Nevada County, Arkansas. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 6, 2000, 1:29 AM CDT (06:29 UTC)
- Expired
- Oct 6, 2000, 2:30 AM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Nevada County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 1:40 AM CDT | Hail 1 | Rosston, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2371 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 060630
SVRSHV
ARC099-060730-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
129 AM CDT FRI OCT 6 2000
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NEVADA COUNTY IN ARKANSAS
* UNTIL 230 AM CDT
* AT 129 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM OVER ROSSTON...OR ABOUT 16
MILES SOUTH OF PRESCOTT...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN NEVADA COUNTY AT 140 AM CDT
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO ONE INCH
DIAMETER.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
NEVADA COUNTY IN ARKANSAS
UNTIL 230 AM CDT.
LAT...LON 3367 9346 3347 9345 3348 9314 3378 9313
3393 9343What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 9:00 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Oct 5, 9:00 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CDT THU OCT 5 2000 THINGS CALMING DOWN NOW AFTER LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS MOVED UP FROM SOUTHEAST TEXAS AND CENTRAL LOUISIANA AND INTO THE CWA. SOME STORMS BECAME SEVERE AS THEY DEVELOPED BEHIND A NORTH MOVING OUTFLOW BOUNDARY IN NORTH CENTRAL LOUISIANA. LATEST SURFACE ANALYSIS SHOWS ANTICIPATED COLD FRONT EXTENDING FROM HUGO OKLAHOMA TO NEAR MENA AND SEARCY ARKANSAS. WILL KEEP HIGH RAIN CHANCES FOR I-20 CORRIDOR OF EAST TEXAS AND NORTH LOUISIANA. WILL NEED TO CHANGE WORDING TO MAINLY AFTER MIDNIGHT FOR THE AREAS NORTH OF INTERSTATE 20 BUT KEEP HIGH RAIN CHANCES AS LARGE AREA OF SH OWERS AND THUNDERSTORMS DEVELOPING OVER EAST CENTRAL OKLAHOMA AND WEST CENTRAL ARKANSAS SHOULD MOVE SOUTH INTO NORTHERN SECTIONS AROUND MIDNIGHT OR LATER. 09 .SHV...NONE.
In the hours before
Local storm report, Oct 5, 9:30 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 PM CDT THU OCT 5 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM RUSTON LA 1.00 INCH HAIL
10/05/00 LINCOLN
0755 PM DOWNSVILLE LA WIND DAMAGE
10/05/00 UNION LAW ENFORCEMENT
REPORTED TREE LIMBS FELL
ON POWER LINES...ESTIMATED
60 MPH.Local storm report, Oct 6, 1:10 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
110 AM CDT FRI OCT 06 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATI]ON....
1130 PM HEFLIN LA 1.75 INCH HAIL
10/05/00 WEBSTER GOLFBALL SIZE HAIL FELL
FOR 20 MINUTES IN HEFLIN.
NNNNLocal storm report, Oct 6, 1:10 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED HEADER
NATIONAL WEATHER SERVICE SHREVEPORT LA
110 AM CDT FRI OCT 6 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1130 PM HEFLIN LA 1.75 INCH HAIL
10/05/00 WEBSTER GOLFBALL SIZE HAIL FELL
FOR 20 MINUTES IN HEFLIN.
NNNNNearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.